advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Georgia, USA:

I am a Type 1; onset age 11, now 49. Started a pump 4 years ago. After three or four days of use, the sites where I insert the needle become hard after I remove the needle. Is there anything I'm doing wrong or is this a side effect? The sites appear red for several days after removal of the needle. But no heat. And the redness seems to go away, leaving a hardened area. Can you suggest any changes I might make?

Answer:

I would contact your diabetes care team about this problem, and actually show them the areas on your skin.

In the meantime, if you have been using a pump successfully for a number of years, and this is a new problem, I would ask yourself what might be different now? Are you using different tubing or tape or skin products? Have you changed the frequency of your site or tubing changes or the type or brand of insulin?

Talk to your diabetes team about other products available which may help minimize this problem.

LM

Original posting 3 Apr 1998
Posted to Insulin Pumps

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.